... But today I feel drowsy and tired and not motivated? Are these side effects that will go away? Am I just getting used to it? how long is it going to take?
My daughter started out with 10 mg once a day. It did make her really sleepy and sluggish at first. It also took about 3 months for the full WONDERFUL effects to take place. She had to go up to 10 mg twice a day to get those effects though. The Saphris does still make her sleepy when she first takes it, but it wears off within a couple of hours and she is alert as long as she is up and moving around and given something to engage in. The sleepy groggy feeling will last all day if she is feeling bored or gives in and lays down.
I don't know why you started this medication, but I can tell you that my daughter could not get stabilized on all the other meds we tried. She was manic often and having delusions where she saw things and heard things. They are almost completely gone. The only time we have issues now is when she eats something that has anything that raises the blood sugar level: starch, sugar, honey, fruit etc. The Saphris will cause your blood sugar to rise so make sure you have it tested often, but best bet is to avoid any of these foods. The sugar crash when combined with the Saphris side effects will only make you more tired.
Hope this helps. Keep us posted on how it is going and don't give up too soon. I know it can be so frustrating trying to find the right medication.
- Saphris Information for Consumers
- Saphris Information for Healthcare Professionals (includes dosage details)
- Side Effects of Saphris (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take saphris only 5mg in the morning with liquid because the sedation is too much and I'm sick and
Updated 9 Jan 2013 • 3 answers
Updated 3 Jun 2011 • 1 answer
Updated 23 Nov 2013 • 3 answers
Updated 27 Oct 2015 • 5 answers
Updated 26 Feb 2017 • 1 answer